Alert archive / Washington / Gale Warnings in 2015
Gale Warning 9, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Mar 15, 2015, 2:52 AM PDT. It took effect at Mar 15, 2015, 3:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2015, 2:52 AM PDT (09:52 UTC)
- In effect from
- Mar 15, 2015, 3:00 PM PDT
- Expired
- Mar 16, 2015, 12:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
075 WHUS76 KSEW 150952 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 252 AM PDT SUN MAR 15 2015 PZZ153-156-173-176-151800- /O.EXT.KSEW.SC.Y.0043.150315T1300Z-150315T2200Z/ /O.NEW.KSEW.GL.W.0009.150315T2200Z-150316T0600Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 252 AM PDT SUN MAR 15 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO 3 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * TIMING...WINDS INCREASING THIS MORNING THEN REACHING GALE FORCE LATE THIS AFTERNOON. * SEAS...COMBINED SEAS 8 TO 11 FEET WITH A PERIOD OF 9 SECONDS. * WIND...NORTHEAST WIND RISING TO 15 TO 25 KNOTS THIS MORNING THEN RISING TO 25 TO 35 KNOTS LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ135-151800- /O.EXB.KSEW.SC.Y.0043.150315T1200Z-150316T1200Z/ PUGET SOUND AND HOOD CANAL- 252 AM PDT SUN MAR 15 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 AM PDT MONDAY. * WIND AND WAVES...NORTH WIND 15 TO 25 KNOTS RISING TO 20 TO 30 KNOTS DURING THE EVENING. WIND WAVES 2 TO 4 FEET BUILDING TO 2 TO 5 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-134-151800- /O.EXB.KSEW.SC.Y.0043.150316T0000Z-150316T1200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- 252 AM PDT SUN MAR 15 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT MONDAY. * WIND AND WAVES...NORTH TO NORTHWEST WIND RISING TO 15 TO 25 KNOTS LATE THIS AFTERNOON AND THIS EVENING. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-131-151800- /O.EXB.KSEW.SC.Y.0043.150315T1800Z-150316T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 252 AM PDT SUN MAR 15 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON. * WIND AND WAVES...EAST WIND RISING TO 15 TO 25 KNOTS THIS AFTERNOON. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-151800- /O.EXB.KSEW.SC.Y.0043.150315T1800Z-150316T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 252 AM PDT SUN MAR 15 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT MONDAY. * WIND AND WAVES...NORTH WIND RISING TO 15 TO 25 KNOTS. WIND WAVES BUILDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-170-151800- /O.EXT.KSEW.SC.Y.0043.150315T1300Z-150316T0600Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- 252 AM PDT SUN MAR 15 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WIND AND WAVES...NORTHEAST TO NORTH WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 5 FEET. WEST SWELL 6 FEET AT 9 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
3 follow-up statements
917 WHUS76 KSEW 152029 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 129 PM PDT SUN MAR 15 2015 PZZ131-160430- /O.UPG.KSEW.SC.Y.0043.000000T0000Z-150316T0000Z/ /O.EXB.KSEW.GL.W.0009.150315T2300Z-150316T0500Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 129 PM PDT SUN MAR 15 2015 ...GALE WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND AND WAVES...EAST WIND BECOMING WEST AND RISING QUICKLY TO 25 TO 35 KNOTS LATE THIS AFTERNOON. WIND WAVES 2 TO 4 FEET...BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ132-134-160430- /O.EXB.KSEW.GL.W.0009.150315T2300Z-150316T0500Z/ /O.UPG.KSEW.SC.Y.0043.150316T0000Z-150316T1200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- 129 PM PDT SUN MAR 15 2015 ...GALE WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND AND WAVES...NORTH WIND 15 TO 25 KNOTS...BECOMING NORTHWEST AND RISING TO 25 TO 35 KNOTS LATE THIS AFTERNOON. WIND WAVES 2 TO 4 FEET...BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ153-156-173-176-160430- /O.CON.KSEW.SC.Y.0043.000000T0000Z-150315T2200Z/ /O.CON.KSEW.GL.W.0009.150315T2200Z-150316T0600Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 129 PM PDT SUN MAR 15 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * SEAS...COMBINED SEAS 8 TO 11 FEET WITH A PERIOD OF 9 SECONDS. * WIND...NORTH WIND 25 TO 35 KNOTS LATE THIS AFTERNOON...BECOMING NORTHWEST 30 TO 40 KNOTS EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-160430- /O.EXT.KSEW.SC.Y.0043.000000T0000Z-150316T0600Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 129 PM PDT SUN MAR 15 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WIND AND WAVES...EAST WIND 15 TO 25 KNOTS...SHIFTING TO WEST LATE THIS AFTERNOON. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-160430- /O.CON.KSEW.SC.Y.0043.000000T0000Z-150316T1200Z/ PUGET SOUND AND HOOD CANAL- 129 PM PDT SUN MAR 15 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... * WIND AND WAVES...NORTH WIND 15 TO 25 KNOTS...BECOMING SOUTHWEST 20 TO 30 KNOTS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-170-160430- /O.CON.KSEW.SC.Y.0043.000000T0000Z-150316T0600Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- 129 PM PDT SUN MAR 15 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WIND AND WAVES...NORTH WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 5 FEET. WEST SWELL 6 FEET AT 9 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-160430- /O.CON.KSEW.SC.Y.0043.000000T0000Z-150316T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 129 PM PDT SUN MAR 15 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... * WIND AND WAVES...NORTH WIND 15 TO 30 KNOTS. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
415 WHUS76 KSEW 152213 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 313 PM PDT SUN MAR 15 2015 PZZ153-156-173-176-160600- /O.EXP.KSEW.SC.Y.0043.000000T0000Z-150315T2200Z/ /O.CON.KSEW.GL.W.0009.000000T0000Z-150316T0600Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 313 PM PDT SUN MAR 15 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * SEAS...COMBINED SEAS 8 TO 11 FEET WITH A PERIOD OF 9 SECONDS. * WIND...NORTHWEST WIND 30 TO 40 KNOTS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ131-132-134-160500- /O.CON.KSEW.GL.W.0009.150315T2300Z-150316T0500Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- 313 PM PDT SUN MAR 15 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WIND AND WAVES...NORTH WIND 15 TO 25 KNOTS...BECOMING NORTHWEST AND RISING TO 25 TO 35 KNOTS LATE THIS AFTERNOON. WIND WAVES 2 TO 4 FEET...BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ135-160615- /O.EXT.KSEW.SC.Y.0043.000000T0000Z-150316T0700Z/ PUGET SOUND AND HOOD CANAL- 313 PM PDT SUN MAR 15 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WIND AND WAVES...NORTH WIND 15 TO 25 KNOTS...BECOMING SOUTHWEST 20 TO 30 KNOTS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-160615- /O.EXT.KSEW.SC.Y.0043.000000T0000Z-150316T0700Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 313 PM PDT SUN MAR 15 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WIND AND WAVES...NORTH WIND 15 TO 30 KNOTS. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-160600- /O.CON.KSEW.SC.Y.0043.000000T0000Z-150316T0600Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 313 PM PDT SUN MAR 15 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WIND AND WAVES...EAST WIND 15 TO 25 KNOTS...SHIFTING TO WEST LATE THIS AFTERNOON. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-170-160600- /O.CON.KSEW.SC.Y.0043.000000T0000Z-150316T0600Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- 313 PM PDT SUN MAR 15 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WIND AND WAVES...NORTH WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 5 FEET. WEST SWELL 6 FEET AT 9 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
572 WHUS76 KSEW 160415 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 915 PM PDT SUN MAR 15 2015 PZZ130-160515- /O.CAN.KSEW.SC.Y.0043.000000T0000Z-150316T0600Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 915 PM PDT SUN MAR 15 2015 ...SMALL CRAFT ADVISORY IS ENDED... WINDS ARE EXPECTED TO REMAIN BELOW 20 KNOTS. $$ PZZ132-134-161000- /O.EXT.KSEW.GL.W.0009.000000T0000Z-150316T0700Z/ /O.EXB.KSEW.SC.Y.0043.150316T0700Z-150316T1000Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- 915 PM PDT SUN MAR 15 2015 ...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM PDT MONDAY. * WIND AND WAVES...WEST TO NORTHWEST WIND 20 TO 35 KNOTS EASING GRADUALLY TO 10 TO 20 KNOTS LATE TONIGHT. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-161000- /O.CON.KSEW.GL.W.0009.000000T0000Z-150316T0500Z/ /O.EXB.KSEW.SC.Y.0043.150316T0500Z-150316T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 915 PM PDT SUN MAR 15 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT MONDAY. * WIND AND WAVES...WEST WIND 20 TO 35 KNOTS GRADUALLY EASING TO 10 TO 20 KT LATE TONIGHT. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ153-156-173-176-160600- /O.CON.KSEW.GL.W.0009.000000T0000Z-150316T0600Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 915 PM PDT SUN MAR 15 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * SEAS...COMBINED SEAS 8 TO 11 FEET WITH A PERIOD OF 9 SECONDS. * WIND...NORTHWEST WIND 30 TO 40 KNOTS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ135-160700- /O.CON.KSEW.SC.Y.0043.000000T0000Z-150316T0700Z/ PUGET SOUND AND HOOD CANAL- 915 PM PDT SUN MAR 15 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WIND AND WAVES...SOUTHWEST WIND 15 TO 25 KNOTS SOUTH PART AND NORTHWEST WIND 10 TO 20 KNOTS NORTH PART. WIND EASING BY MIDNIGHT. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-170-160600- /O.CON.KSEW.SC.Y.0043.000000T0000Z-150316T0600Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- 915 PM PDT SUN MAR 15 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WIND AND WAVES...NORTH WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 5 FEET. WEST SWELL 6 FEET AT 9 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-160700- /O.CON.KSEW.SC.Y.0043.000000T0000Z-150316T0700Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 915 PM PDT SUN MAR 15 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WIND AND WAVES...NORTH TO NORTHEAST WIND 15 TO 30 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Mar 14, 8:55 PM PDT, 5 hours 57 minutes earlier.
Area forecast discussion, Mar 14, 8:55 PM PDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 855 PM PDT SAT MAR 14 2015 .SYNOPSIS...RAIN WILL SPREAD NORTH ACROSS THE AREA TONIGHT AND SUNDAY. AN UNSETTLED SHOWERY WEATHER PATTERN WILL CONTINUE MONDAY AND TUESDAY. DRY WEATHER IS LIKELY WEDNESDAY THROUGH FRIDAY BUT NEXT WEEKEND LOOKS WET. && .SHORT TERM...RAIN FROM THE FRONT WHICH MOVED ONSHORE EARLIER TODAY IS CURRENTLY CONFINED TO THE FAR SOUTH PART OF THE FORECAST AREA AND THE CENTRAL CASCADES WITH THE REMAINDER OF THE AREA BASICALLY DRY. THIS AREA OF RAIN WILL GRADUALLY LIFT NORTH TONIGHT WITH RAIN SPREADING TO ABOUT WHIDBEY ISLAND DURING THE EARLY MORNING HOURS THEN INTO THE REMAINDER OF THE NORTHERN ZONES SUNDAY AS AN UPPER SHORT WAVE LIFTS NORTH THROUGH THE AREA. A SURFACE LOW WILL REACH THE AREA SUNDAY EVENING...POSSIBLY BRINGING SOME WINDY CONDITIONS TO THE SOUTH PART OF THE FORECAST. THE LOW WILL BE FILLING AS IT REACHES THE AREA WHICH SHOULD KEEP THE STRONGEST WINDS SOUTH OF THE AREA. RAIN WILL CHANGE TO SHOWERS AND TAPER MONDAY MORNING WITH GRADUAL DRYING LATER MONDAY BEHIND THE UPPER SHORT WAVE. MONDAY NIGHT AND THE FIRST HALF OF TUESDAY ARE LOOKING LARGELY DRY IN BETWEEN WEATHER SYSTEMS. AN UPPER TROUGH WILL BRING AN INCREASING CHANCE OF RAIN AGAIN LATER TUESDAY. SCHNEIDER .LONG TERM...PREVIOUS DISCUSSION...BOTH THE GFS AND EURO SHOW A BIG UPPER RIDGE OVER THE AREA ON WEDNESDAY. THE GFS IS DRY WHILE THE EURO HAS SOME MYSTERY PRECIPITATION RIGHT IN THE RIDGE AXIS. WEDNESDAY WILL PROBABLY BE DRY BUT HAVE KEPT SOME LOW POPS IN THE FORECAST. THE MODELS THEN DIVERGE WITH THE GFS REMAINING DRY THROUGH FRIDAY AND THE EURO REMARKABLY WET STARTING THURSDAY AFTERNOON. FOR NOW HAVE KEPT THURSDAY DRY AND KEPT LOW CHANCE POPS FRIDAY. THE DRY WEATHER SEEMS LIKELY TO END AROUND SATURDAY AS BOTH MODELS HAVE PRECIPITATION OVER THE AREA THOUGH THEY ARE COMPLETELY OUT OF PHASE. CONFIDENCE IS PRETTY LOW IN ANY DETAILS. BURKE && .HYDROLOGY...THE SKOKOMISH RIVER IS CREASING ABOUT A FOOT BELOW FLOOD STAGE THIS EVENING. THERE WILL BE ANOTHER 12 HOURS OR SO OF RAIN LATER TONIGHT AND SUNDAY BUT THIS IS NOT EXPECTED TO BE ENOUGH TO CAUSE ANY FLOODING. FLOODING IS UNLIKELY ON AREA RIVERS FOR THE NEXT SEVEN DAYS. SCHNEIDER && .AVIATION...MOIST SW FLOW ALOFT WILL PERSIST OVER W WA THROUGH SUNDAY NIGHT. A WARM FRONT OVER OREGON WILL SPREAD RAIN N ACROSS W WA OVERNIGHT AS IT MOVES N. THE RAIN HAS ALREADY REACHED KCLS AT 02Z. CIGS ARE VFR OVER PUGET SOUND AT 03Z WITH LAYERS SCT-BKN030-040 BKN120. AS RAIN SPREADS N...CIGS WILL LOWER TO MVFR 09Z-15Z WITH LOCAL IFR...AND VIS WILL LOWER TO MVFR. RAIN AND LOW CIGS WILL CONTINUE INTO SUNDAY EVENING. A SURFACE LOW WILL MOVE NE ACROSS THE CENTRAL WA COAST SUNDAY EVENING THEN DISSIPATE OVER W WA LATE SUNDAY NIGHT. SLOW IMPROVEMENT IS EXPECTED ON MONDAY AS A WEAK UPPER LEVEL RIDGE BUILDS OVER THE REGION. KSEA...VFR CIGS THROUGH 10Z ALTHOUGH CIGS WILL BE LOWERING SOMEWHAT QUICKLY AS WARM FRONT RAIN APPROACHES FROM THE S. A SCT-BKN025 LAYER WILL BE AROUND THOUGH 10Z. AFTER 10Z CIGS WILL LOWER TO MVFR IN -RA BR WITH OCCASIONAL IFR CIGS LIKELY. RAIN WILL CONTINUE THROUGH SUNDAY. SURFACE WINDS WILL BE LIGHT AND VARIABLE UP THROUGH 08Z BUT WILL SHIFT TO NE 4-8 KT BY 10Z...AND CONTINUE NE THROUGH SUNDAY. KAM && .MARINE...THE SURFACE HIGH BUILDING OVER B.C. THIS EVENING HAS WEAKENED THE PRESSURE GRADIENTS ACROSS W WA...SO WINDS HAVE SUBSIDED BELOW ADVISORY LEVELS IN ALL AREAS. WINDS ARE LIGHT AND VARIABLE IN MANY PLACES AT 8 PM BUT WILL SHIFT TO NORTHERLY OVERNIGHT AS THE B.C. HIGH SETTLES IN. THE BIG NEWS IS THE DEVELOPING LOW W OF THE N CA COAST THIS EVENING. LAST NIGHTS GFS MODEL APPEARS TO HAVE BEEN THE BEST SOLUTION. MODELS ARE IN FAIRLY GOOD AGREEMENT THAT THE LOW WILL TRACK NE TOWARD THE CENTRAL WA COAST...DEEPENING TO AROUND 998 MB WHEN IT IS ABOUT 80 NM W OF ASTORIA LATE SUNDAY AFTERNOON...THEN CROSS THE CENTRAL WA COAST SUNDAY EVENING. THE LOW WILL THEN DISSIPATE RAPIDLY OVER W WA LATE SUNDAY NIGHT. THE APPROACH OF THE LOW WILL GENERATE MODERATE E-NE OFFSHORE FLOW ACROSS W WA...WITH AREAS OF SCA WINDS OVER THE COASTAL WATERS...REACHING 30 KT AT TIMES. OVER THE N INTERIOR...NE OUTFLOW WINDS COULD REACH SCA LEVELS OVER THE N INLAND WATERS AND THE STRAIT OF JUAN DE FUCA. THE MODELS ARE STILL WORKING TOWARD BETTER CONSENSUS SO THERE SHOULD BE A BETTER PICTURE ONCE THE 00Z MESOSCALE MODELS AND THE 00Z ECMWF ARRIVE. KAM && .SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE. PZ...SMALL CRAFT ADVISORY COASTAL WATERS. && YOU CAN SEE AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION AT WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 8:24 PM PDT | Small Craft Advisory | SEW | 30 hr | |
| Mar 15, 9:07 AM PDT | Winter Weather Advisory | SEW | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.